MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PKR INSERT X3 #2 RM/LL -10MM; PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PKR INSERT X3 #2 RM/LL -10MM; PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Catalog Number 5630-G-220
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Pain (1994); Injury (2348)
Date of Event 09/27/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The information in this report was provided by stryker orthopaedics legal affairs department.No additional information is available at this time due to the ongoing litigation.The following devices were also listed in this report: x3 patella; cat#unknown; lot#unknown.Triathlon pkr femur #2 rm/ll; cat#5610-f-202; lot#iorw.Triathlon pkr baseplate #2 rm/ll; cat#5620-b-202; lot#ioyha.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.A review of the device history records indicate that devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Device not available.
 
Event or Problem Description
It was reported through the communication of an attorney that allegedly the patient was revised due to advancement in djd right knee with a painful knee replacement.
 
Event or Problem Description
 
Additional Manufacturer Narrative
An event regarding disease progression involving a triathlon insert was reported.The event was confirmed by medial review of provided records.Method & results: device evaluation and results: not performed as product was not returned.Clinician review: a review of the provided medical records by a clinical consultant indicated: even though the mua in (b)(6) 2015 did improve knee flexion, the pain complaints in the patient¿s right knee did not resolve while knee functionality decreased again to pre-mua levels with only some 100° of painful knee flexion.Due to total lack of clinical progress despite vigorous physical therapy and medications, an indication for the first knee revision was established due to disease progress with planned conversion of the hemi knee to a total knee device.Right knee revision surgery was performed on (b)(6) 2016.The pkr device proved to be well-fixed without evidence for infection.The pkr devices were removed with implantation of a triathlon ps cemented knee with 50-mm stem extender using tobramycin bone cement and a medial 10-mm augment due to bone loss in the medial proximal tibia as caused by removal of the well fixed cemented pkr baseplate.During wound closure it appeared that a partial avulsion of the patellar tendon had occurred from the tibial tubercle.This was fixed with a spike washer and screw.Principle failure mode was given by the surgeon as disease progress as also confirmed by the clinical records and radiological reports.Some education may be required to better understand the role of hemi-knee arthroplasty in the spectrum of knee arthroplasty devices.First knee revision of (b)(6) 2016 failure mode: summary: natural degenerative disease progress in a knee with already bicompartmental osteoarthritis at time of primary surgery in combination with an early arthrofibrosis complication in the knee did contribute to a poor clinical result requiring early conversion surgery to a total knee arthroplasty.Does the review identify any procedural related factors that contributed to the event? arthrofibrosis with scar tissue formation has an adverse effect upon cartilage nutrition and as such contributes to disease progress.Indication for primary ukr was at the borderline of good clinical practice.Component malposition or suboptimal cementation technique cannot be excluded due to absence of x-ray information.Does the review identify any patient related factors that contributed to the event? ¿normal¿ degenerative disease progress in the knee does the review identify any device related factors that caused or contributed to the adverse event? - no device-related factors are associated with any of the implanted devices.Right knee pkr revision surgery was performed on (b)(6) 2016.The triathlon pkr device proved to be well- fixed without evidence for infection.The pkr devices were removed with implantation of a triathlon ps cemented knee with 50- mm stem extender and medial 10-mm augment due to bone loss in the medial proximal tibia as caused by removal of the well fixed cemented pkr baseplate.During wound closure it appeared that a partial avulsion of the patellar tendon had occurred from the tibial tubercle.This was fixed with a spike washer and screw.These problems represented the foundation for further right knee problems in the future.Device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the reported lot.Conclusion: the investigation concluded that natural degenerative disease progress in a knee with already bicompartmental osteoarthritis at time of primary surgery in combination with an early arthrofibrosis complication in the knee did contribute to a poor clinical result requiring early conversion surgery to a total knee arthroplasty.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
TRIATHLON PKR INSERT X3 #2 RM/LL -10MM
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8880072
Report Number0002249697-2019-02797
Device Sequence Number2128752
Product Code HRY
UDI-Device Identifier07613327015881
UDI-Public07613327015881
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K082567
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2016
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2015
Device Catalogue Number5630-G-220
Device Lot NumberMJRYE1
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/15/2019
Supplement Date Received by Manufacturer10/23/2019
Initial Report FDA Received Date08/09/2019
Supplement Report FDA Received Date11/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age49 YR